Alert archive / Idaho / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Pocatello, ID

July 6, 2006Bannock County, Caribou County, Power County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 6, 2006, 6:33 PM MDT for Bannock County, Caribou County, Power County, Idaho. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2006, 6:33 PM MDT (00:33 UTC)
Expired
Jul 6, 2006, 7:15 PM MDT
In force
42 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bannock County, ID, Caribou County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:19 PM MDTHEAVY RAIN 0.3Ne Pocatello, ID0.3 INCHES OF RAIN HAS FALLEN IN 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 070034
FFWPIH
IDC005-029-077-070115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
633 PM MDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  THIS INCLUDES THE CITIES OF...POCATELLO...MCCAMMON
  EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
  EXTREME EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO

* UNTIL 715 PM MDT

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORTNEUF...
  INKOM AND CHUBBUCK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. THE RAPID CREEK AREA SOUTH OF 
POCATELLO MAY BE AT RISK FOR STREAM FLOODING AND MUD SLIDES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4260 11247 4260 11204 4301 11205 4296 11252

$$

RS

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
1 follow-up statement
000 
WGUS75 KPIH 070118
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
715 PM MDT THU JUL 6 2006

IDC005-029-077-070125-
CARIBOU ID-POWER ID-BANNOCK ID-
715 PM MDT THU JUL 6 2006

...THE FLASH FLOOD WARNING FOR CENTRAL BANNOCK...EXTREME EAST CENTRAL
POWER AND EXTREME NORTHWESTERN CARIBOU COUNTIES EXPIRES AT 715 PM
MDT...

AT 715 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT
WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF
SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING 
ALLOWED TO EXPIRE. 

LAT...LON 4260 11247 4260 11204 4301 11205 4296 11252

$$

RS

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:30 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 6, 2:30 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT THU JUL 6 2006

.DISCUSSION...DEEP CONVECTION DEVELOPING OVER MANY AREAS OF THE CWA
THIS AFTN AS MINOR WAVES IN TH SW FLOW ALOFT MOVE THRU THE AREA.
MSAS LI PRODUCT SHOWING A VERY UNSTABLE CORE OVR W CEN ID...
EXTENDING INTO THE CEN MTNS. THIS IS WHERE CONVECTION IS MOST LIKELY
TO GET FRISKY LATER THIS AFTN...AND ALSO WHERE SPC HAS HIGHLIGHTED
FOR SVR POTENTIAL. TSTMS SHOULD DIMINISH LATER THIS EVENING...ALTHO
THE NAM IS SHOWING ANOTHER MINOR WAVE GENERATING PRECIP ACRS THE SRN
HIGHLANDS OVERNITE.

THE UPPER RIDGE BEGINS TO BUILD BACK UP OVER ID ON FRI AND CONTINUES
TO DOMINATE INTO NEXT WEEK. MODEL PWAT VALUES DROP BY ABOUT 70
PERCENT BY FRI NITE. ISOLD AFTN/EVE TSTMS CAN BE EXPECTED OVER THE
MTNS THRU THE END OF THE FCST PERIOD...WHICH IS LITTLE CHANGE OVER
THE PREVIOUS FCST PKG. HEDGES

&&

.AVIATION...WIDESPREAD VFR THROUGH TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS...SOME WITH GUSTY WINDS...HAIL...AND HEAVY RAIN...WILL
CONTINUE TO IMPACT ALL ROUTES UNTIL AROUND 03Z. EXPECT MVFR
CONDITIONS WITH THE STRONGER STORMS. CONDITIONS WILL IMPROVE AFTER
03Z BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE AREA
UNTIL 12Z FRI.  WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 6, 5:04 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MDT THU JUL 6 2006

IDZ017>025-031-032-071115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
504 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MAINLY SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF EASTERN
IDAHO TODAY. THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE OVER
THE CENTRAL IDAHO MOUNTAINS. DEEP MOISTURE AND MODERATE
INSTABILITY WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP IN THAT
AREA. THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL
AND VERY STRONG WIND GUSTS. SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE OVER THE REMAINDER OF EASTERN IDAHO THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF
DISTURBANCES ARE EXPECTED EVERY COUPLE DAYS ACROSS EASTERN IDAHO.
ENOUGH INSTABILITY WILL BE PRESENT EACH DAY TO ALLOW ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY OVER THE HIGHER
TERRAIN THROUGHOUT THE REGION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.